Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetes
Oct 26, 2006

I was put on a new regimen recently of Fuzeon, Truvada and Agenerase, but the Agenerase kept me pretty sick. My sugar was controlled with diet for 6 years with no meds for it and my morning reading was average of 93-100. After I started the Agenerase it has been reading 139-163 each day. Now they have changed it to Norvir, Invirase, Fuzeon and Truvada. Do you think this will be just a mistake in the blood counts or am I at danger of the diabetes going up that fast? Thank you, Sandra.

Response from Dr. Conway

Elevations of the blood sugar may occur with the initiation of protease inhibitor therapy, most often with Crixivan or Kaletra. It can occur with Agenerase, and is usually quite mild. This effect is less frequent with Invirase, so if the elevated glucose levels were due to the Agenerase, it should get better. It is also possible that your diabetes is progressing on its own with no relationship to the drugs you are taking, so please keep an open mind about that also.



Previous
HIV Fear
Next
pains in body, anaemia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement